fbpx

SPECIAL PROMOTION: FREE CALMING MIST & USA SHIPPING WITH $50 ORDER

SPECIAL PROMOTION: FREE CALMING MIST & USA SHIPPING WITH $50 ORDER

SPECIAL PROMOTION: FREE CALMING MIST & USA SHIPPING WITH $50 ORDER

SPECIAL PROMOTION: FREE CALMING MIST & USA SHIPPING WITH $50 ORDER

REFERENCE TOPICS

Medications

Orally Dosed Products That Affect Skin

Many orally dosed medications have an undesirable visible effect on the skin. The information is often buried in the medication side effects literature.

For a good summary, if in very technical language, go to:

https://www.uspharmacist.com/article/drug-induced-skin-disorders

In order of most common offenders for most people:

• Birth control
• Anti-depressants
• Gastrointestinals
• Hormonal treatments – androgen
• Chemotherapy drugs

It is important that you identify the drug as the cause. It may not be. Easiest is to note when the skin went wrong. In most of these instances the drugs are taken for long periods of time and there will be a relationship to the drug and bad skin as you look at the calendar. It could also be a change in dose or frequency or even brand of drug, but usually the skin problems occur within a month of starting the drug.

In many cases these drugs can be re-dosed or substituted. That is your first move after determining the relationship between bad drug, bad skin. The doctors are usually helpful if you tie things together for them in terms of when the bad skin began. You may end up talking only to the nurse so have the facts in front of you. Eliminate your monthly cycle as a factor before calling. The nurse will pass your observation along and you will probably get a change in scrip.

It may take a few weeks for things to improve, but if they are worsened, you will know quickly.

Chemotherapy drugs inhibit new cell formation. This plays havoc with your skin. Rashes and itching can occur everywhere and come and go with no rhyme or reason.

You will want to limit your skincare products to cleansing and very light neutral (acid free) moisturizing. None of the usual skincare approaches will work when oral drugs are disrupting the skin cycle. Your skin is not going to respond in a predictable way and may get radically worse.

Unfortunately, not a few prescribing physicians are uninterested in skin reactions and shrug them off as the price of admission. You will at best get a change in your scrip but very little useful advice and often very much the opposite in skincare recommendations. They don’t know because they don’t care. It’s up to you.

Above all, keep your skincare program very mild. Don’t let anyone convince you of a strong topical product when your skin is reacting to oral drugs.

TABLE OF CONTENTS

REFERENCE TOPICS

Medications

Orally Dosed Products That Affect Skin

Many orally dosed medications have an undesirable visible effect on the skin. The information is often buried in the medication side effects literature.

For a good summary, if in very technical language, go to:

https://www.uspharmacist.com/article/drug-induced-skin-disorders

In order of most common offenders for most people:

• Birth control
• Anti-depressants
• Gastrointestinals
• Hormonal treatments – androgen
• Chemotherapy drugs

It is important that you identify the drug as the cause. It may not be. Easiest is to note when the skin went wrong. In most of these instances the drugs are taken for long periods of time and there will be a relationship to the drug and bad skin as you look at the calendar. It could also be a change in dose or frequency or even brand of drug, but usually the skin problems occur within a month of starting the drug.

In many cases these drugs can be re-dosed or substituted. That is your first move after determining the relationship between bad drug, bad skin. The doctors are usually helpful if you tie things together for them in terms of when the bad skin began. You may end up talking only to the nurse so have the facts in front of you. Eliminate your monthly cycle as a factor before calling. The nurse will pass your observation along and you will probably get a change in scrip.

It may take a few weeks for things to improve, but if they are worsened, you will know quickly.

Chemotherapy drugs inhibit new cell formation. This plays havoc with your skin. Rashes and itching can occur everywhere and come and go with no rhyme or reason.

You will want to limit your skincare products to cleansing and very light neutral (acid free) moisturizing. None of the usual skincare approaches will work when oral drugs are disrupting the skin cycle. Your skin is not going to respond in a predictable way and may get radically worse.

Unfortunately, not a few prescribing physicians are uninterested in skin reactions and shrug them off as the price of admission. You will at best get a change in your scrip but very little useful advice and often very much the opposite in skincare recommendations. They don’t know because they don’t care. It’s up to you.

Above all, keep your skincare program very mild. Don’t let anyone convince you of a strong topical product when your skin is reacting to oral drugs.

TABLE OF CONTENTS

REFERENCE TOPICS

Medications

Orally Dosed Products That Affect Skin

Many orally dosed medications have an undesirable visible effect on the skin. The information is often buried in the medication side effects literature.

For a good summary, if in very technical language, go to:

https://www.uspharmacist.com/article/drug-induced-skin-disorders

In order of most common offenders for most people:

• Birth control
• Anti-depressants
• Gastrointestinals
• Hormonal treatments – androgen
• Chemotherapy drugs

It is important that you identify the drug as the cause. It may not be. Easiest is to note when the skin went wrong. In most of these instances the drugs are taken for long periods of time and there will be a relationship to the drug and bad skin as you look at the calendar. It could also be a change in dose or frequency or even brand of drug, but usually the skin problems occur within a month of starting the drug.

In many cases these drugs can be re-dosed or substituted. That is your first move after determining the relationship between bad drug, bad skin. The doctors are usually helpful if you tie things together for them in terms of when the bad skin began. You may end up talking only to the nurse so have the facts in front of you. Eliminate your monthly cycle as a factor before calling. The nurse will pass your observation along and you will probably get a change in scrip.

It may take a few weeks for things to improve, but if they are worsened, you will know quickly.

Chemotherapy drugs inhibit new cell formation. This plays havoc with your skin. Rashes and itching can occur everywhere and come and go with no rhyme or reason.

You will want to limit your skincare products to cleansing and very light neutral (acid free) moisturizing. None of the usual skincare approaches will work when oral drugs are disrupting the skin cycle. Your skin is not going to respond in a predictable way and may get radically worse.

Unfortunately, not a few prescribing physicians are uninterested in skin reactions and shrug them off as the price of admission. You will at best get a change in your scrip but very little useful advice and often very much the opposite in skincare recommendations. They don’t know because they don’t care. It’s up to you.

Above all, keep your skincare program very mild. Don’t let anyone convince you of a strong topical product when your skin is reacting to oral drugs.

0
0
Your Cart
Your Cart is EmptyReturn to Shop